Alert archive / Alaska / High Wind Warnings in 2009

High Wind Warning 11, NWS Anchorage, AK

March 7, 2009

NWS Anchorage, AK issued this high wind warning at Mar 7, 2009, 5:37 AM AKST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 7, 2009, 5:37 AM AKST (14:37 UTC)
Expired
Mar 7, 2009, 8:34 PM AKST
In force
15 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK72 PAFC 071437
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
537 AM AKST SAT MAR 7 2009


AKZ185-080300-
/X.NEW.PAFC.HW.W.0011.090307T1437Z-090308T0300Z/
EASTERN ALEUTIANS-
INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI
537 AM AKST SAT MAR 7 2009

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM AKST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM AKST THIS EVENING.

A WEATHER FRONT WILL BRING DANGEROUS WINDS TO THE EASTERN
ALEUTIANS TODAY. SOUTHEAST WIND 30 TO 50 MPH WITH GUSTS TO 80 MPH
WILL CONTINUE THROUGH THE AFTERNOON. WINDS ARE EXPECTED TO
DIMINISH THIS EVENING AS THE WEATHER FRONT MOVES EAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$
2 follow-up statements
000 
WWAK72 PAFC 080022
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
322 PM AKST SAT MAR 7 2009

AKZ185-080600-
/X.EXT.PAFC.HW.W.0011.000000T0000Z-090308T0600Z/
EASTERN ALEUTIANS-
INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI
322 PM AKST SAT MAR 7 2009

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM AKST THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM AKST THIS
EVENING. 

A WEATHER FRONT IS BRINGING DANGEROUS WINDS TO THE EASTERN ALEUTIANS
THIS EVENING. SOUTHEAST WIND 30 TO 50 MPH WITH GUSTS TO 75MPH WILL
CONTINUE THROUGH THE THIS EVENING. WINDS ARE EXPECTED TO DIMINISH
THIS LATER THIS EVENING AS THE WEATHER FRONT MOVES EAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

&&

$$
000 
WWAK72 PAFC 080534
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
834 PM AKST SAT MAR 7 2009

AKZ185-080645-
/X.CAN.PAFC.HW.W.0011.000000T0000Z-090308T0600Z/
EASTERN ALEUTIANS-
INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI
834 PM AKST SAT MAR 7 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE COME DOWN BELOW WARNING LEVEL AND WILL CONTINUE TO
DIMINISH THROUGH TONIGHT.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this high wind warning went out at Mar 7, 2:46 AM AKST, 2 hours 51 minutes earlier.

Area forecast discussion, Mar 7, 2:46 AM AKST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AKST FRI MAR 6 2009

.MODEL DISCUSSION...GFS, ECMWF AND NAM IN GOOD AGREEMENT ON BERING
SEA LOW POSITION THROUGH MONDAY...HOWEVER GFS RUNS 5 MB DEEPER ON
EARLY SUNDAY MORNING TO 13 MB ON MONDAY...TEND TO GO WITH GFS
SOLUTION. THE GFS SOLTUION FOR THE FRONT ASSOCIATED WITH THE LOW OVER
THE EASTERN ALEUTIANS ON SUNDAY TENDS TO BE CONSIDERABLE FASTER THEN
THE OTHER TWO MODELS...REMAINS TO BE SEEN WHICH IS MORE REALISTIC.

.ANALYSIS AND UPPER LEVELS...AT 500 MB A BROAD RIDGE WITH AXIS OVER
THE WEST COAST MOVES NORTHWEARD AND SLIGHTLY TO THE EAST OVER THE
NEXT 48 HOURS. THIS DRIVES SURFACE LOW CURRENTLY IN THE SOUTHERN
BERING UP TOWARD ST. LAWERENCE ISLAND. SECONDARY DEVELOPMENT MONDAY
OVER BRISTOL BAY ALLOWS FRONT TO MOVE INTO THE WESTERN GULF OF AK AS
RIDGE STARTS TO BE UNDERCUT.

.SHORT TERM FORECAST...
BERING SEA AND SOUTHWEST...THIS LOW DEEPENS AS IT MOVES NORTHWARD
TODAY AND REMAINS NEARLY STATIONARY SUNDAY NIGHT AND MONDAY NEAR 62N.
THIS IS A RELATIVE SLOW MOVING SYSTEM AND ITS ASSOICATED FRONT IS
SLOW TO MOVE NORTHEASTWARD AS WELL. A SECONDARY LOW FORMS OVER THE
CENTRAL ALEUTIANS SUNDAY MORNING AND MOVES ALONG THE CHAIN TO THE
EAST

SOUTHCENTRAL...CLEAR/SUNNY SAT AND SUN MORNING WITH LITTLE WIND AS
SURFACE HIGH FORMS OVER THE INTERIOR.  LOOKS AS IF CLOUDS MOVE INTO
THE AREA SUNDAY AFTERNOON.  COULD BE SOME PRECIP SUNDAY NIGHT MAINLY
ALONG THE MOUNTAINS AS REMANANT OF FRONT MOVES OVER AREA.

.LONG TERM FORECAST...
BERING SEA REGION...LOOKS AS IF BERING LOW IS SLOW TO
DISSIPATE...SHOULD SPIN AROUND NORTHERN BERING SEA THROUGH WEDNESDAY.
 NOT MUCH OF INTEREST AT THE SURFACE UNTIL WED NIGHT WHEN NEXT NO PAC
SYSTEM MOVES INTO WESTERN BERING...RIGHT NOW LOOKS AS IF STRONG SW
FLOW IN STORE FOR ALEUTIANS ON THUR.

SOUTHWEST...YET ANOTHER FRONT MOVES THROUGH THE AREA ON MONDAY
EVENING...HOWEVER FROM TUE AFTERNOON THROUGH THU LITTLE OF INTEREST.

SOUTHCENTRAL...WEAKEN FRONT WILL PROBABLE MOVE THROUGH SOMETIME
MONDAY PM BUT AFTER THAT LITTLE OF INTEREST.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZ WARNING 191, BLIZ WATCH 155
MARINE...SEE PACKAGE FOR DETAILS
FIRE WEATHER...NONE

JMP MAR 09

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 3:43 PM AKSTBlizzard WatchAFC13 hr
Mar 6, 4:00 PM AKSTGale WarningAFC71 hr
Mar 6, 4:00 PM AKSTSmall Craft AdvisoryAFC24 hr
Mar 6, 4:00 PM AKSTSmall Craft AdvisoryAFC12 hr
Mar 6, 4:00 PM AKSTStorm WarningAFC12 hr
Mar 7, 4:00 AM AKSTGale WarningAFC12 hr
Mar 7, 4:00 AM AKSTGale WarningAFC71 hr
Mar 7, 4:00 AM AKSTGale WarningAFC35 hr
Mar 7, 4:00 AM AKSTGale WarningAFC12 hr
Mar 7, 4:00 AM AKSTSmall Craft AdvisoryAFC4 days
Mar 7, 4:00 AM AKSTHeavy Freezing Spray WarningAFC12 hr

Nearby

High Wind Warnings in Alaska, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.